Sep 28, 2007
I could not find the proper catagory to ask this question, so I will ask here hoping you might have an answer.
First of all, I am resistant to everything, have had hiv since 1988, t cells zero and viral load off the charts. I started Retaglivir, TMC125 and Presista (all new to me) anjd my first test after 4 weeks showed t-cells at 34 (from zero), and viral load 1500.
Last November, a stomach flu went through our household. Everyone (5 people) got it, vomiting and diahrrea. I was the last to get it, and I STILL have it. I have lost 50 pounds. My brother, when this hit everyone, tested positive for C-diff. I then had an endoscopy, colonoscopy, and every other test you can imagine including parasites, everything was negative and showed nothing. Even the c-diff test was negative (thought I might have caught it here in the house from my brother) even though the colon doctor thought he saw what looked like c-diff. I was then put on Vancomyacin for 10 days and it went away, but after 5 days off, it came back. After that, tried Vanco again for over a month and no results.
My question is, if this was just HIV enteropothy, how high would the t-cell count have to rise for this to improve. I have noticed a slight improvement since my t-cell of 34 count, but it is not gone. I can go for 2-3 days without any problem (somewhat normal stolls but light in color, liver readings normal) and then it comes back with a vengence. Sol can you tell me anything about how high a persons t-cells would have to climb before they could see this terrible thing go away, if this is indeed enteropothy (since I tested negative for everything else)?
Response from Dr. Frascino
Unfortunately there is no firm answer to your question. In general the higher your CD4 cell count, the greater the degree of your immune reconstitution and consequently the better your immune system would be at fighting off opportunistic pathogens and avoiding other problems. I also cannot confirm your diagnosis of HIV enteropathy over the Internet. I do recommend you work closely with your HIV/AIDS specialist and an HIV-knowledgeable gastroenterologist. Because you are susceptible to a variety of opportunistic infections, it may well take considerable detective work to isolate and treat the underlying cause or causes of your diarrhea. Repeating certain diagnostic studies may well be necessary. A biopsy of your gastrointestinal tract may be helpful as well. Symptomatic relief from the diarrhea may be obtained by using a variety of anti-diarrheal agents, ranging from over-the-counter Imodium to the narcotic tincture of opium.
Thank you Dr. Bob.!!! Everyone should donate something!!!
- Itchy Scrotum After Sensual Massage Sign Of HIV AIDS
- Itchy Testicles After Sex With Sex Worker Sign Of HIV AIDS
- Sore On Mouth After Kissing Cut On Lip Worried I Have HIV
- Swollen Lymph Nodes After Unprotected Sex Without Ejaculation Worried I Have HIV
- Can Chlamydia Testing Ever Be Wrong?
- Can Suboxone Cause Hep C?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.